Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 163, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 23, 2006, 4:25 PM CDT for Clarke County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2006, 4:25 PM CDT (21:25 UTC)
- Expired
- Jun 23, 2006, 4:57 PM CDT
- In force
- 32 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Clarke County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1513 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 232125 SVRMOB ALC025-232215- /O.NEW.KMOB.SV.W.0163.060623T2125Z-060623T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 425 PM CDT FRI JUN 23 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARKE COUNTY IN SOUTHWEST ALABAMA * UNTIL 515 PM CDT * AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WEST CENTRAL CLARKE COUNTY...OR ABOUT 12 MILES NORTHWEST OF GROVE HILL...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN CLARKE COUNTY AT 440 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3175 8784 3190 8793 3178 8816 3163 8806 $$
1 follow-up statement
000 WWUS54 KMOB 232157 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 457 PM CDT FRI JUN 23 2006 ALC025-232207- /O.CAN.KMOB.SV.W.0163.000000T0000Z-060623T2215Z/ CLARKE AL- 457 PM CDT FRI JUN 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CLARKE COUNTY IS CANCELLED... LAT...LON 3175 8784 3190 8793 3178 8816 3163 8806 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:00 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 23, 4:00 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 400 PM CDT FRI JUN 23 2006 .SHORT TERM (TONIGHT AND SATURDAY)...SCATTERED STRONG TO SEVERE STORMS WILL GRADUALLY WEAKEN THROUGH THE MID EVENING HOURS. LARGE CAPES COMBINED WITH A SIGNIFICANT SURFACE TO FREEZING LEVEL LAPSE RATE RESULTED IN LARGE HAIL PRODUCTION WITH SOME STORMS VERIFYING WITH NICKEL TO GOLFBALL HAIL OVER THE COASTAL COUNTIES. A VERY SUPPORTIVE SUB-CLOUD PROFILE RESULTED IN SOME STORMS PRODUCING 50 KT DOWNBURSTS AS WELL WITH SOME REPORTS OF DOWNED TREES. BROOKLEY FIELD IN MOBILE HAD A 52 KT WIND GUST IN THE EARLY AFTERNOON HOURS. GIVEN THE LOSS OF DEEP INSOLATION...WEAKER CAPES AND A FAIR AMOUNT OF MOISTURE BEING EJECTED INTO THE MID LAYERS AND THE PROFILES BEING MODIFIED SOMEWHAT...THE COVERAGE OF SEVERE STORMS WILL LIKELY GO DOWN INTO THE EARLY EVENING HOURS. STILL...WE OPTED TO HIGHLIGHT A FEW STORMS MAY BE SEVERE INTO THE EARLY EVENING HOURS FOR AREAS ALONG AND WEST OF INTERSTATE 65. AS FOR TOMORROW...EXPECT MORE SCATTERED STORMS...AND A FEW COULD BE STRONG BUT NOT SURE WE WILL SEE A CARBON COPY REPEAT OF TODAY. /05 && .LONG TERM (SUNDAY THROUGH NEXT FRIDAY)...CONTINUED TO HIGHLIGHT CHANCE POPS THROUGH SUNDAY ACROSS THE AREA GIVEN THE UPPER TROUGH AMPLIFYING A BIT OVER THE SOUTHEASTERN STATES AND A WEAKENING FRONTAL BOUNDARY SLIPPING SLOWLY DOWN TO JUST NORTH OF OUR AREA BY SUNDAY. ALSO...WE HAVE TO KEEP WATCH ON A WEAK AREA OF LOW PRESSURE OVER THE BAHAMAS OVER THE NEXT FEW DAYS. THIS FEATURE IS FORECAST BY THE MODELS TO SLIDE A BIT FURTHER WEST AND THEY SHOW A PATTERN SOMEWHAT CONDUCIVE FOR SLIGHT DEVELOPMENT. HOWEVER...WITH THE UPPER TROUGH SLIPPING ACROSS THE FORECAST AREA BY EARLY NEXT WEEK AND A SOMEWHAT STRONGER SHORTWAVE DRIVING THROUGH THE BASE OF THE TROUGH LATE MONDAY INTO TUESDAY...THE CHANCES ARE BETTER THAT IT WILL GET PICKED UP AND MOVED NORTHEAST IF IT EVEN MAKES IT INTO THE EASTERN GULFMEX EARLY NEXT WEEK. WE CONTINUED WITH ANOTHER PATTERN OF REDUCED RAIN CHANCES PAST NEXT MONDAY. /05 && .MARINE...HIGH PRESSURE OVER THE SOUTHEAST STATES WILL WEAKEN AS A WEAK LOW PRESSURE AREA APPROACHES THE REGION FROM FLORIDA BY EARLY NEXT WEEK. AFTERNOON SEA BREEZE WILL BRING BRIEF ONSHORE WINDS NEAR THE COAST. SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE NEAR SHORE IN THE AFTERNOON HOURS. && .FIRE WEATHER...SCATTERED THUNDERSTORMS WILL DIMINISH THIS EVENING...WITH ADDITIONAL SCATTERED THUNDERSTORMS DEVELOPING SATURDAY AFTERNOON AND AGAIN ON SUNDAY AS A WEAKENING FRONT STALLS JUST TO THE NORTH. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 92 73 93 / 30 50 30 50 PENSACOLA 76 92 74 92 / 20 40 30 50 DESTIN 77 91 76 89 / 20 40 30 50 EVERGREEN 72 92 71 92 / 30 40 30 50 WAYNESBORO 72 92 68 92 / 30 40 30 30 CAMDEN 72 92 71 92 / 30 40 30 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && /05
Hazardous weather outlook, Jun 23, 1:45 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 145 PM CDT FRI JUN 23 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-240000- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 145 PM CDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS AN INCREASED RISK OF DAMAGING DOWNBURST WINDS AND LARGE HAIL WITH THUNDERSTORMS THIS AFTERNOON AND EVENING. THE STORMS WILL BE MOST NUMEROUS THIS AFTERNOON ALONG THE ALABAMA COASTAL COUNTIES...AND OVER THE INLAND COUNTIES GENERALLY WEST OF THE INTERSTATE 65 CORRIDOR. IN ADDITION TO THE POTENTIAL OF DAMAGING DOWNBURST WINDS...THE STORMS WILL PRODUCE FREQUENT AND DANGEROUS LIGHTNING STRIKES WHICH COULD RESULT IN SOME POWER OUTAGES AS WELL AS A DANGER TO BOATERS AND OTHER PERSONS IN OUTDOOR ACTIVITIES. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ALABAMA AND NORTHWEST FLORIDA BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE REQUIRED THROUGH TONIGHT. GARMON
In the hours before
Local storm report, Jun 23, 2:01 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
201 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL 4 NW ORANGE BEACH 30.34N 87.63W
06/23/2006 M1.75 INCH BALDWIN AL LAW ENFORCEMENT
MIXED HAIL RANGING FROM MARBLES TO GOLF BALL SIZE
REPORTED BY ORANGE BEACH POLICE OFFICER ON THE FOLEY
BEACH EXPRESS.
&&
GARMONLocal storm report, Jun 23, 2:11 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
211 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG GULF SHORES 30.25N 87.70W
06/23/2006 BALDWIN AL LAW ENFORCEMENT
TREES REPORTED DOWN AROUND THE GULF SHORES AREA. REPORTED
BY THE GULF SHORES POLICE DEPARTMENT.
&&
GARMONLocal storm report, Jun 23, 2:57 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
257 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM LIGHTNING BEULAH 30.54N 87.40W
06/23/2006 ESCAMBIA FL EMERGENCY MNGR
14 YEAR OLD MALE WAS STRUCK BY LIGHTNING. NO WORD ON
SEVERITY OF INJURIES...EMT UNIT CURRENTLY RUSHING HIM TO
THE HOSPITAL. REPORTED BY ESCAMBIA FL EMA OFFICIAL.
&&
GARMONSpecial weather statement, Jun 23, 4:10 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 410 PM CDT FRI JUN 23 2006 ALZ059-062-232200- UPPER BALDWIN-ESCAMBIA- 410 PM CDT FRI JUN 23 2006 ...A COUPLE OF STRONG THUNDERSTORMS ARE BEING DETECTED OVER WESTERN ESCAMBIA AND MOVING INTO NORTHEAST BALDWIN COUNTIES IN SOUTHWEST ALABAMA... AT 407 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTHWEST OF NOKOMIS...AND MOVING WEST AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED WEST OF WAWBEEK AND MOVING WEST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... PERDIDO...I65 AND CR 47...LOTTIE AND REDTOWN THROUGH 500 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:31 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 44 min |
| Jun 23, 12:37 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 38 min |
| Jun 23, 1:17 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 43 min |
| Jun 23, 1:17 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 43 min |
| Jun 23, 1:57 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 48 min |
| Jun 23, 2:00 PM CDT | Tornado Warning | MOB | Baldwin | 15 min |
| Jun 23, 2:03 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 57 min |
| Jun 23, 2:13 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 16 min |
| Jun 23, 2:57 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 48 min |
| Jun 23, 3:26 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.